MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded by the facility; therefore, an analysis of the actual complaint device is not possible.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).Discarded by facility.
 
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, a dissection occurred.The target lesion was located in the common femoral artery (cfa).The physician used a 5fr introducer sheath and a csi viperwire guide wire to access the lesion.A csi orbital atherectomy device (oad) was loaded onto the guide wire and advanced just proximal to the lesion.The physician performed multiple runs at low, medium and at high speed to treat the lesion.During the final run, it was noted that the tip of the oad fractured off.The oad was removed from the patient and a snare device was used to successfully remove the tip of the oad from the patient.The physician then performed eight additional runs using a second oad to complete treatment of the lesion.The physician followed-up atherectomy by performing three balloon angioplasty inflations.At this point, angiography revealed a dissection which was successfully resolved by deploying two stents.The patient status remained stable throughout the procedure.

Brand Name
STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key6010530
Report Number3004742232-2016-00110
Device Sequence Number81184
Product Code MCW
UDI-Device Identifier10852528005039
UDI-Public(01)10852528005039(17)181231(10)148993
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberPRD-SC30-125
Device Catalogue NumberPRD-SC30-125
Device Lot Number148993
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2016
Initial Report FDA Received Date10/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR